Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 34, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 10, 2008, 12:14 PM EDT for Rockingham County, Shenandoah County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2008, 12:14 PM EDT (16:14 UTC)
- Expired
- Aug 10, 2008, 1:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Rockingham County, VA, Shenandoah County, VA
The radar
The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:54 PM EDT | HAIL 0.88 | New Market, VA | NICKEL-SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 101614 TORLWX VAC165-171-101700- /O.NEW.KLWX.TO.W.0034.080810T1614Z-080810T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1214 PM EDT SUN AUG 10 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTH CENTRAL SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA... * UNTIL 100 PM EDT * AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR FULKS RUN....OR ABOUT 15 MILES WEST OF BROADWAY...MOVING EAST AT 18 MPH. * LOCATIONS IMPACTED INCLUDE... BROADWAY... FULKS RUN... TIMBERVILLE... NEW MARKET... IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. GO TO A SAFE PLACE NOW LAT...LON 3869 7865 3855 7868 3861 7894 3867 7893 TIME...MOT...LOC 1613Z 279DEG 16KT 3864 7887 $$ GMS
3 follow-up statements
000
WWUS51 KLWX 101627
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1227 PM EDT SUN AUG 10 2008
VAC165-171-101700-
/O.CON.KLWX.TO.W.0034.000000T0000Z-080810T1700Z/
SHENANDOAH VA-ROCKINGHAM VA-
1226 PM EDT SUN AUG 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR CENTRAL
ROCKINGHAM AND EXTREME SOUTHWESTERN SHENANDOAH COUNTIES...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTHWEST OF
BROADWAY...OR 5 MILES WEST OF TIMBERLINE...MOVING EAST NEAR 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RESIDENTS ALONG I-81 FROM NEW MARKET...TO 5 MILES NORTH OF LACEY
SPRING.
THIS IS A DANGEROUS STORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR LARGE DAMAGING HAIL...VIOLENT WINDS AND POSSIBLY A
TORNADO. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AWAY FROM WINDOWS.
LAT...LON 3867 7887 3869 7865 3868 7865 3860 7867
3859 7867 3855 7868 3860 7888
TIME...MOT...LOC 1626Z 279DEG 16KT 3863 7880
$$
GMS000
WWUS51 KLWX 101643
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1243 PM EDT SUN AUG 10 2008
VAC165-171-101700-
/O.CON.KLWX.TO.W.0034.000000T0000Z-080810T1700Z/
SHENANDOAH VA-ROCKINGHAM VA-
1242 PM EDT SUN AUG 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR CENTRAL
ROCKINGHAM AND EXTREME SOUTH CENTRAL SHENANDOAH COUNTIES...
AT 1240 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR TIMBERVILLE...MOVING EAST AT 18 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
MARKET...AND AREAS ALONG INTERSTATE 81 IN EXTREME NORTHERN
ROCKINGHAM COUNTY...AND EXTREME SOUTHERN SHENANDOAH COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR LARGE DAMAGING HAIL...VIOLENT WINDS AND POSSIBLY A
TORNADO. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AWAY FROM WINDOWS.
LAT...LON 3866 7880 3869 7865 3863 7866 3863 7867
3862 7866 3855 7868 3859 7882
TIME...MOT...LOC 1642Z 279DEG 16KT 3862 7871
$$
GMS000
WWUS51 KLWX 101658
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 PM EDT SUN AUG 10 2008
VAC165-171-101707-
/O.EXP.KLWX.TO.W.0034.000000T0000Z-080810T1700Z/
SHENANDOAH VA-ROCKINGHAM VA-
1257 PM EDT SUN AUG 10 2008
...THE TORNADO WARNING FOR CENTRAL ROCKINGHAM AND EXTREME SOUTH
CENTRAL SHENANDOAH COUNTIES WILL BE ALLOWED TO EXPIRE...
LAT...LON 3866 7880 3869 7865 3863 7866 3863 7867
3862 7866 3855 7868 3859 7882
TIME...MOT...LOC 1657Z 279DEG 16KT 3861 7863
$$
GMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 10, 10:38 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 10, 10:38 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1038 AM EDT SUN AUG 10 2008
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS
AFTERNOON. THE FRONT WILL MOVE ACROSS THE REGION THIS EVENING...
BRINGING AN END TO THE THUNDERSTORMS. HIGH PRESSURE WILL BRING DRY
CONDITIONS DURING THE FIRST PART OF NEXT WEEK. UNSETTLED
CONDITIONS COULD RETURN TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DELMARVA TODAY/S BULLSEYE FOR SVR PTNL...W/ A GRADL DECR IN
INSTABILITY BACK TWRD THE I-95 CRDR. THE SCTD BANDS OF MID LEVEL
CLOUDS DOING A DECENT JOB AT LIMITING MRNG HEATING...THO THE NEXT
FEW HRS WILL LIKELY SEE THAT EFFECT LESSEN AS MUCH OF THE AREA
CLIMBS INTO THE U70S/L80S. S-SW/RLY ARE ALSO INCR ACROSS SRN/WRN
VA...STEADILY INCR DWPNTS ACROSS THE MID ATLNC AND SETTING THE
STAGE FOR A PSBLY ACTIVE AFTN. A FEW STRONG CELLS DEVELOPED JUST
AFT SUNRISE ON THE ERN MD SHORE...A PRECURSOR OF THINGS TO COME
LATER IN THE AFTN/EVNG. MORE STRONG CELLS DEVELOPING NEAR WLMNGTN
DE.
SLIGHT RISK NOW COVERING MUCH OF THE CWA...MINUS THE POTOMAC
HILANDS...THO MUCH OF THE AREA /ESPC W/ THE PROXIMITY TO THE
UPPER LOW/ COULD SEE AT LEAST ISLTD AND BRIEF TSTM ACTIVITY. THE
CONVECTIVE PARAMETERS THO...INCR DRAMATICALLY FROM THE I-95 CRDR
E/WRD. CAPE VALUES 2-3K J/KG ALREADY ESTMD ALONG THE SRN
CHESPKE...DOWN TO NEAR 1K ACROSS I-95. THESE VALUES WILL ONLY INCR
DRNG THE LATE MRNG AND EARLY AFTN. HELICAL VALUES ON THE 12Z KIAD
SNDG NOT IMPRESSIVE...THO A FAST REGIME CHANGE APRCHNG AS THE UPPER
LOW NEARS THE AREA. CONCERNED ABOUT ISLTD CELLS DEVELOPING IN THIS
ENVRNMT. STRONG UPDRAFTS W/ WEAK ROTATION IS EXPTD...THO A FEW
STORMS MAY HAVE A BRIEF WEAK TORNADO DEVELOP FROM SAID
SCENARIO...SIMILAR TO LAST SAT AFTN. THE PROXIMITY OF THE UPPER LOW
ALSO A CONCERN FOR LARGE HAIL PRODUCTION...AS THE WB0 HGT ON THE 12Z
KIAD SNDG IS JUST BELOW 9KFT...W/ A -20C HGT OF ONLY 20KFT. 40-50KT
OF WIND AT THE MID LEVELS...W/ WEAK AREAS OF SUBSIDENCE BEHIND THE
UPPER TROF AXIS...INCR THE THREAT OF DAMAGING WINDS.
RESIDENTS ACROSS THE MID ATLNC SHOULD BE WARY OF AT LEAST THE
PSBLY FOR SVR WX IN THEIR AREA TODAY...ESPC THOSE W/ OUTDOOR
ACTIVITIES THIS AFTN/EVNG. THE MAIN CONCERN IS W/ THE FRWD
SPEED OF THIS STORMS THAT DEVELOP. THE ISLTD NATURE OF STORMS
MAY BE HIT/MISS...BUT FAST MOVING STORMS WILL AFFECT MORE AREAS
THAN TYPICAL PULSE CONVN. STEERING FLOW IS SUFFICIENT FOR ACTIVITY
TO MOVE QUICKLY...ESPC ACROSS LOCATIONS NEAR THE CHESPKE BAY WHERE
STORMS LOOK TO INITIATE QUICKLY AND PRODUCE SVR WX IN A SHORT AMNT
OF TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
CONTINUING WITH THE EARLIER CONVECTIVE INITIATION IDEA...THAT MEANS
THAT CONVECTION WOULD EXIT EARLIER...EAST OF THE BAY EARLY IN THE
EVENING. WILL HOLD ONTO POPS/WX A LITTLE LONGER THAN THAT AWAITING
THE TRUE COLD FRONT TO MOVE THROUGH...BUT THAT SHOULD BE THROUGH BY
MIDNIGHT. INFLUENCE FROM THE UPPER TROUGH WILL LINGER CLOUDS
OVERNIGHT...ALONG WITH THE POSSIBILITY OF A SHOWER ESPECIALLY NEAR
THE PENNSYLVANIA BORDER.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
UPPER LOW OVR THE NRN MID ATLC STATES WILL LIFT OUT INTO SRN NEW
ENGLAND MON AFTERNOON WITH TROF OVR THE EAST WEAKENING AS THE WEEK
PROGRESSES. HEIGHTS WILL RISE CONSIDERABLY TOWARD NEXT WEEKEND AS
BERMUDA HIGH RETROGRADES. EXPECT A GRADUAL INCREASE IN
TEMPERATURES/HUMIDITY WITH A CHANCE OF MAINLY AFTERNOON/EVENING
CONVECTION THU-SUN. JUST TYPICAL MID AUGUST WX ACROSS THE MID ATLC
STATES. BEYOND DY7...POTENTIAL CUT OFF LOW FORMING OVR THE MID MS
VALLEY AS ADVERTISED BY 00Z GFS/ECMWF AND RETROGRESSION OF BERMUDA
HIGH COULD STEER ANY POTENTIAL TROPICAL CYCLONES OVR THE ATLC CLOSER
TO THE SOUTHEAST STATES AND FL.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT AND SCTD TSTM ACTIVITY WILL AFFECT THE MID ATLNC FOR
MUCH OF THE AFTN/EVNG. W-SW/RLY WINDS WILL ALSO STRENGTHEN...THO
GUSTS EXPTD TO STAY BLO THE 15KT /OUTSIDE OF TSTM WINDS/. TEMPO
GROUPS ADDED FOR PSBLE TSTM ACTIVITY...W/ GUSTY WINDS AND LOW
CIGS/VSBYS. TSTMS ARE EXPTD TO DEVELOP QUICKLY ACROSS THE CNTL
APLCHNS BY MIDDAY AND MOVE INTO THE PIEDMONT/I-95 REGION LATER IN
THE AFTN/EVNG.
QUIET FIRST FEW DAYS OF THE WEEK THEN MORE TYPICAL DIURNAL TSTM
ACTIVITY EXPECTED TOWARD THE END OF THE WORK WEEK.
&&
.MARINE...
SW/RLY WINDS WILL INCR TODAY /JUST BLO SCA CONDS. THE MAIN THREAT
WILL BE TSTM ACTIVITY THO. BY MID-LATE AFTN...ISLTD STORMS WILL
DEVELOP ACROSS THE BAY AND SURROUNDING AREAS...INCR IN COVERAGE
THRU THE LATE AFTN AND EARLY EVNG.
SCA NOW IN EFFECT FOR MON AFTERNOON. THEN NICE WX EXPECTED TUE-THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT MONDAY FOR
ANZ530>537.
&&
SYNOPSIS...BPP
NEAR TERM...GMS
SHORT TERM...PELOQUIN
LONG TERM...ROSA
AVIATION...GMS/ROSA
MARINE...GMS/ROSAHazardous weather outlook, Aug 10, 10:47 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1047 AM EDT SUN AUG 10 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 111000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1047 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN NOON AND LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-111000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1047 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE MAINLY EAST OF THE BLUE RIDGE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN NOON AND LATE THIS EVENING. THE MOST FAVORABLE AREAS FOR SEVERE WEATHER WILL BE EAST OF THE BLUE RIDGE...THOUGH THUNDERSTORMS ALONG THE CENTRAL AND SOUTHERN SHENANDOAH VALLEY MAY BE STRONG TO SEVERE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS AFTERNOON.
In the hours before
Special weather statement, Aug 10, 11:40 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1140 AM EDT SUN AUG 10 2008 VAZ026-027-WVZ054-055-101630- SHENANDOAH VA-PENDLETON WV-HARDY WV-ROCKINGHAM VA- 1140 AM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORMS TO AFFECT SOUTHERN SHENANDOAH...EXTREME EASTERN PENDLETON...SOUTHERN HARDY AND NORTHERN ROCKINGHAM COUNTIES... AT 1140 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CRIDERS...MOVING EAST AT 28 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE YANKEETOWN...CRIDERS...BERGTON AND TIMBERVILLE. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. GMS
Special weather statement, Aug 10, 11:55 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1155 AM EDT SUN AUG 10 2008 WVZ054-101645- PENDLETON WV- 1155 AM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN PENDLETON COUNTY... AT 1155 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FRANKLIN...MOVING EAST AT 23 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE BRANDYWINE...OAK FLAT AND DEER RUN. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. GMS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:00 AM EDT | Small Craft Advisory | LWX | 51 hr | |
| Aug 10, 12:08 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 52 min |
| Aug 10, 12:17 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 24 min |
| Aug 10, 1:03 PM EDT | Severe Thunderstorm Warning | LWX | Madison, Page, Rappahannock | 39 min |
| Aug 10, 1:06 PM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 10, 1:40 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, City of Harrisonburg | 50 min |
| Aug 10, 2:21 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Orange, Page, Rockingham | 54 min |
| Aug 10, 2:56 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 30 min |
| Aug 10, 2:57 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham, City of Harrisonburg | 52 min |
| Aug 10, 3:13 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 34 min |
| Aug 10, 3:15 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Orange, Spotsylvania | 60 min |
| Aug 10, 3:58 PM EDT | Special Marine Warning | LWX | 35 min | |
| Aug 10, 5:07 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 24 min |
| Aug 10, 5:21 PM EDT | Special Marine Warning | LWX | 39 min | |
| Aug 10, 5:43 PM EDT | Special Marine Warning | LWX | 47 min | |
| Aug 10, 5:51 PM EDT | Special Marine Warning | LWX | 54 min | |
| Aug 10, 5:56 PM EDT | Special Marine Warning | LWX | 94 min | |
| Aug 10, 6:08 PM EDT | Special Marine Warning | LWX | 37 min | |
| Aug 10, 6:16 PM EDT | Special Marine Warning | LWX | 29 min | |
| Aug 10, 6:39 PM EDT | Special Marine Warning | LWX | 71 min | |
| Aug 10, 7:03 PM EDT | Special Marine Warning | LWX | 40 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.